PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1998 | 85 | 1 | 13-33
Tytuł artykułu

Sums of powers: an arithmetic refinement to the probabilistic model of Erdős and Rényi

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Erdős and Rényi proposed in 1960 a probabilistic model for sums of s integral sth powers. Their model leads almost surely to a positive density for sums of s pseudo sth powers, which does not reflect the case of sums of two squares. We refine their model by adding arithmetical considerations and show that our model is in accordance with a zero density for sums of two pseudo-squares and a positive density for sums of s pseudo sth powers when s ≥ 3. Moreover, our approach supports a conjecture of Hooley on the average of the square of the number of representations.
Słowa kluczowe
Czasopismo
Rocznik
Tom
85
Numer
1
Strony
13-33
Opis fizyczny
Daty
wydano
1998
otrzymano
1996-11-15
poprawiono
1997-10-10
Twórcy
  • Mathématiques Stochastiques, Université Victor Segalen Bordeaux 2, F-33076 Bordeaux Cedex, France
  • Laboratoire d'Algorithmique Arithmétique Expérimentale, Unité Mixte de Recherche CNRS 9936, Université Bordeaux I, F-33405 Talence Cedex, France
  • Laboratoire d'Algorithmique Arithmétique Expérimentale, Unité Mixte de Recherche CNRS 9936, Université Bordeaux I, F-33405 Talence Cedex, France
Bibliografia
  • [1] R. Ayoub, An Introduction to the Analytic Theory of Numbers, Amer. Math. Soc., Providence, 1963.
  • [2] P. Barrucand, Sur la distribution empirique des sommes de trois cubes ou de quatre bicarrés, C. R. Acad. Sci. Paris A 267 (1968), 409-411.
  • [3] H. Davenport, Multiplicative Number Theory, Markham, 1967.
  • [4] P. Erdős and A. Rényi, Additive properties of random sequences of positive integers, Acta Arith. 6 (1960), 83-110.
  • [5] J. H. Goguel, Über Summen von zufälligen Folgen natürlichen Zahlen, J. Reine Angew. Math. 278/279 (1975), 63-77.
  • [6] H. Halberstam and R. F. Roth, Sequences, Clarendon Press, Oxford, 1966.
  • [7] G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, 5th ed., Clarendon Press, Oxford, 1985.
  • [8] C. Hooley, On some topics connected with Waring's problem, J. Reine Angew. Math. 369 (1986), 110-153.
  • [9] E. Landau, Über die Einteilung der positiven ganzen Zahlen in vier Klassen nach der Mindestzahl der zu ihrer additiven Zusammensetzung erforderlichen Quadrate, Arch. Math. Phys. (3) 13 (1908), 305-312.
  • [10] B. Landreau, Modèle probabiliste pour les sommes de s puissances s-ièmes, Compositio Math. 99 (1995), 1-31.
  • [11] R. C. Vaughan, The Hardy-Littlewood Method, Cambridge Univ. Press, 1981.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-aav85i1p13bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.